Q. My creatinine level is 3. 11. What medicine should I take to lower it?

Answered by
Dr. Shahil Khant
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 10, 2020 and last reviewed on: Feb 12, 2020

Hi doctor,

I have hypertension and diabetes for 25 years. I am taking 250 units of Insulin for six years. GFR 20 creatinine is 3.11. Should I take Cremaffin to reduce the creatinine? I am taking Aten 100, Telmisartan 80, Benina 8mg. I had edema in legs and started Lasix 120 mg and Zyloric 500 mg. My weight had gone up suddenly by 10 kg. I weigh about 100 kg. I had a kidney stone of 15 mm six years back and now it is 7 mm. Suddenly my weight increased and so the BP. I was taking Amlodipine but now changed to Benina 8 mg.

Dr. Shahil Khant

Andrology General Surgery Urology
#

Hello,

Welcome to icliniq.com.

I have seen the reports sent by you. (attachment removed to protect patient identity).

Your creatinine is 3.1 which is not very high. Also, your other blood reports are fairly fine. But your HbA1c (glycated hemoglobin) is high. It should be below 7. Your diabetes is not under adequate control.

Other parameters like calcium, sodium, and potassium are fine. You are presently suffering from diabetes and hypertension-related chronic kidney disease. Your treatment should include:

1. Adequate control of diabetes and hypertension. 2. Proper exercise and lifestyle changes (no smoking and alcohol).

3. Fluid intake should be 500 ml more than the total urine output.

4. Diabetic renal diet is very important (can consult a dietician for proper diabetic renal diet).

5. Other antihypertensives, Lasix, and Insulin to be continued as it is.

6. Cremaffin will not help in reducing creatinine.

As it is chronic kidney disease it is irreversible and your goal should be only to prevent progression by strict diet and medicines.


Was this answer helpful?

 | 

Thank you doctor,

Can I take three liters of water with Lasix?

Dr. Shahil Khant

Andrology General Surgery Urology
#

Hello,

Welcome back to icliniq.com.

Water intake depends on output, or else it will cause fluid retention. E.g. if urine output is one and a half liters per day then the intake should be only two liters.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My mother is suffering from chronic kidney disease. Can she avoid dialysis?

Query: Hi doctor, My mother is suffering from chronic kidney disease, and her creatinine level is 9.8 mg/dL. She has a history of diabetes for the past 25 years. She is taking Insulin from the beginning. She has hypertension for the past 35 years. Her hemoglobin is about 11.0 gm/dL. Her eyesight has been ...  Read Full »

Can Toradol alter creatinine levels?

Query: Hello doctor, If a person with chronic kidney disease with a creatinine of 1.9 and a GFR of 40 receives Toradol 60 mg IM as a single dose, can that lead to acute renal failure? How soon would failure occur after the administration of the medication?  Read Full »

Is diabetes medicine needed if HbA1c is 7.5?

Query: Hello doctor, I am a 52 year old female. One year before I went to a diabetologist and took glucose tolerance test. Here is the result, fasting - 128 mg/dL, 1 hour - 340 mg/dL, 2 hour - 196 mg/dL. Doctor prescribed medicine for a month but after that I did not take any medication. Now I would...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.